MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC TENDON SPACER SWANSON/HUNTER 24CM X 3MM FLEXSPAN; PROSTHESIS, TENDON, PASSIVE

WRIGHT MEDICAL TECHNOLOGY INC TENDON SPACER SWANSON/HUNTER 24CM X 3MM FLEXSPAN; PROSTHESIS, TENDON, PASSIVE
Catalog Number 24270003
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that an expired implant was implanted into a patient on (b)(6) 2025 as per the following: the expired tendon spacer was inserted into the patient with the surgeons knowledge and consent.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the date the device was implanted was confirmed to be after the expiration.The product was not returned, however evaluation of the dhr and labeling does confirm the expiration date was correctly printed on all labels.Furthermore, it was noted the device was not a loan or a consignment.The hospital team knowingly implanted an expired item since they had no others available.Based on the investigation, the root cause can be attributed a user related issue.The surgeon knowingly decided to use the product off-label.In general it can be stated that in case of the expiration of shelf life stryker cannot guarantee the performance and safety for use.The risk of infection will increase with the time passed after the expiry date which is printed on the packaging.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that an expired implant was implanted into a patient on (b)(6)2025 as per the following - the expired tendon spacer was inserted into the patient with the surgeons knowledge and consent.

Brand Name
TENDON SPACER SWANSON/HUNTER 24CM X 3MM FLEXSPAN
Common Device Name
PROSTHESIS, TENDON, PASSIVE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22018275
Report Number3010667733-2025-00561
Device Sequence Number12945017
Product Code HXA
UDI-Device Identifier00840420121851
UDI-Public(01)00840420121851(11)170307(17)250305(10)1595956
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
24270003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Catalogue Number24270003
Device Lot Number1595956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown